Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Xrays Today


  • Please log in to reply
5 replies to this topic

#1 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 05 August 2008 - 08:19 PM

Yes, we're still at the toe healing. The doctor did x-rays today to check the bone at the amputated area. He said it looks very good, which was apparently a concern to him. He did show me where the bones are all swayed and skewed to the right and did say I have very poor bone construction left :( . I asked if it was compensation of walking more to the right side of the foot due to amputation and he agreed, but said the bones would not have molded like that if it were not for the poor bone structure. Funny, dentist said the same thing about the bone density of my jaw. Must be a Sclero thing. I know my blood tests show almost nil on vitamin D but I so hate taking pills. I'm down to 6 a day now (Exforge, Lasix, Synthroid, Prednisone, Potassium and Nexium) but I guess I gonna have to take "D", that to or sit outside more for the sun exposure. The other problem is a bone on my left foot rubbing the skin and causing quite a pain, therefore I tend to wobble now instead of walk. I feel like a "weeble". Doctor cut the skin off once, but keeps repeating. Anyone have any solutions on how to lessen or subdue this pain and some curing remedies? I guess it's similar to a bunion. I've tried the bunion pads, but they seem to make the pain worse.
Tru

It is what it is...........

#2 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 05 August 2008 - 08:41 PM

I have no experience with bunion pain, I used to use lambs wool (you can get it in the footcare selection of bigger drug stores) to cushion tender spots on my feet. As for the D supplement, it's not like it is going to give you side effects like other drugs. You really should be taking it if your doctor advises it. My rheumatologist has me taking a calcium supplement with D included.
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#3 smurfette

smurfette

    Silver Member

  • Members
  • PipPipPipPip
  • 148 posts
  • Location:PA, USA

Posted 05 August 2008 - 09:13 PM

Tru,
Sorry to hear you are suffering so. You seem to be having quite a rough time right now. It is good news that the doctor says things look good. It means at least that things are on the mend. It may take more time, but you are going in the right direction.

If you need something to help your skin heal and it is not on an area that you need to step down upon, I recommend a product called "second skin". It is a gel like product on a scrim that is modeled after products used for burn victims. I recommend it very highly to help heal skin that has been damaged. My husband had serious road rash from a roller blading accident and again from a bicycle accident and both times I used it with neosporin and he healed without infection or scaring. It is expensive, but it works It keeps the skin moist in order to heal properly. He actually left the hospital unbandaged so I could do the honors because he knew that if I did the bandaging with the second skin it would feel better (it is very cooling and soothing) and it would heal faster and without any scars. I would check it out with your doctor. of course and you do not have to use any antibiotic ointment with it, but if he says you can use it , you may find it very comforting.

I was just told to take extra vit D also. It is necessary for calcium absorption and a whole mess of other things, so my sister, the OB/GYN is on my case after she saw my blood work. I already take a multi vit. but she wants me to take more (I also take calcium with D in it). She says it is too important to ignore. She is a good doctor so I am paying attention. I guess we just have to bite the bullet Tru and take the stuff. We need our bones to be strong. You certainly do not want your jaws or other bones to get soft or more fragile and since the remedy is just a little pill - pretty tame compared to what we need to do to fix other stuff that ails us!- give it a shot. No one on the board wants to see you ailing!

Let me know if the second skin is the right thing for you. I hope that you find some comfort soon. You are such a source of support and strength for everyone else here. I am pulling for you to feel better soon!
Smurfette

Chocolate, It isn't just for breakfast anymore!

#4 Karenlee

Karenlee

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 381 posts
  • Location:Long Island, New York USA

Posted 06 August 2008 - 12:08 AM

Hi Tru,

Sorry about your foot issues. I don't know much about bunions or the best pain remedy other than warm fuzzy shoes that fit just right. (I know easier said than done).

Please don't sit in the sun to get vitamin D. You know that accellarates our immune sysytem. There's a much simpler solution as the others have said. Take a calcium suppliment. I have one that is 750mg, and there is added vitamin D and K in it to help absorbtion. I know how you feel about having to take yet another pill, but like someone said, it's not a drug, it's a suppliment. If you saw my 3 pill boxes you'd think I should be commited.
But out of all of them, maybe 3 are medications. The rest are suppliments. It is an inconvinience, but what a simple solution to what could end up being a bigger problem.

Take care Tru!
Ka

#5 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 06 August 2008 - 06:29 AM

Hi There:

I am so sorry about your hurting so much. I can't imagine what you have had to go through with all of this! You have really had a time of it and the pain must be unbearable. I can't even relate as I haven't had anything like that but I wanted you to know I was thinking of you and sending good thoughts. I wish I had a magic wand or some magic potion but I have no idea what to recommend here. I take a calcium supplement as well as a mutli-vitamin and unlike you I literally have a "ton" of meds that I take. You are blessed that you only have a few. When I'm setting up my meds I try to look at which ones I could quit taking but each one is doing something different and I don't dare not take them. The co-pays are getting ridiculous and I wonder if it will be cheaper once I'm on Medicare Part D and a drug program through that. When I was selling insurance there were some that had really good plans that proved to save them a ton so I hope they are still around when I get to that point.

Warm hugs to you and I hope it gets better soon!

Peggy

#6 luvbnmom3

luvbnmom3

    Silver Member

  • Members
  • PipPipPipPip
  • 154 posts

Posted 07 August 2008 - 02:23 AM

Ow! That all sounds painful. How does that cutting skin off work? I mean, I'm sure I'm imagining it all wrong in my head... the bone is rubbing on skin & hurting, so they cut the skin off... but we need skin or the bone shows... 'scuse my ignorance here...I'm really curious!

I have skin pain sometimes where bone rubs on top of my foot, right below the big toe, the skin will be white, like pressure from bone pushing against skin, I don't know if it is the same kind of pain, but oh does it hurt! I hope your foot heals up good & you can get rid of that pain. Do tell me how that whole skin cutting off thing works.... you can PM me if it is TMI!